MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-2-4-HELIX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report of a concerto coil ¿deployed in catheter and not in vessel¿ and ¿unraveled inside micro catheter¿.No specific details provided.No patient injury reported.No information was provided regarding the model of the microcatheter.The devices were prepared and used per the instructions for used.No other details were provided by the facility.
 
Additional Manufacturer Narrative
D10.Device available, return date: additional information.G4.Date manufacturer received: additional information.G7.Type of report: additional information.H2.Follow-up type: additional information.H3.Device evaluation, device returned: additional information.H6.Evaluation codes: additional information, device evaluation.H10.Additional manufacturer narrative: additional information, device evaluation analysis found the concerto coil actuator interface was securely attached to the coupler tube and the break indicator was found intact.There is no evidence of any detachment attempts by mechanical or manual methods.A bend was found on the concerto pusher between the positive load indicator and the break indicator at ~6.5cm from the proximal end.The implant coil was found stretched and damaged within the introducer sheath with the polypropylene filament broken.The distal section of the implant coil was returned outside of the introducer sheath with stretching and damages observed.The implant coil could not be pushed out of the introducer sheath and was pulled out.The coin was present and against the lumen stop.The shield coil was present but stretched.A manual detachment was then attempted by breaking the break indicator and retracting the release wire.The implant coil was successfully detached in one attempt with no issues and no resistance encountered.No other anomalies were observed.Based on the analysis performed the concerto coil was not confirmed to have ¿premature detachment¿ as the device was returned with the implant coil still attached.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9153028
Report Number2029214-2019-00985
Device Sequence Number2563587
Product Code KRD
UDI-Device Identifier00847536013308
UDI-Public00847536013308
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2022
Device Model NumberNV-2-4-HELIX
Device Lot NumberA843096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1